Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 11, 2018, 10:47 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2018, 10:47 PM CDT (03:47 UTC)
- Expired
- Oct 12, 2018, 10:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
822 WHUS74 KMOB 120347 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1047 PM CDT Thu Oct 11 2018 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED INTO FRIDAY MORNING FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND AND NORTH-CENTRAL GULF OPEN WATERS... .Strong offshore flow will last into the morning hours, then ease. GMZ631-632-650-655-670-675-121200- /O.NEW.KMOB.SC.Y.0035.181012T0347Z-181012T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1047 PM CDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 10 AM CDT Friday. * WINDS...18 to 23 knots. * WAVES/SEAS...building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
686 WHUS74 KMOB 121159 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 659 AM CDT Fri Oct 12 2018 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED INTO FRIDAY MORNING FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND AND NORTH-CENTRAL GULF OPEN WATERS... .Strong offshore flow will last into the mid morning hours, then subside. GMZ631-632-650-655-670-675-121500- /O.CON.KMOB.SC.Y.0035.000000T0000Z-181012T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 659 AM CDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...18 to 23 knots, primarily in gusts. * WAVES/SEAS...building to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 9:52 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 11, 9:52 PM CDT, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
952 PM CDT Thu Oct 11 2018
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...A cool night is in store for the area. Good radiational
cooling under clear skies and weak cool advection will be tempered
somewhat by mixing from winds generally staying above calm. Some
minor adjustments made to the temps to better reflect the current
rate of cooling across the forecast area. Package out shortly.
/16
&&
.PREV DISCUSSION... /issued 622 PM CDT Thu Oct 11 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...VFR conditions and northerly wind of 5 to 10 knots
will prevail through the next 24 hours. /22
PREV DISCUSSION... /issued 332 PM CDT Thu Oct 11 2018/
NEAR TERM /Now Through Friday/...A dry zonal mid level flow
pattern will prevail across the region through Friday. A dry deep
layer airmass over the area will promote mostly clear skies tonight
into Friday, and no precipitation is expected. Light northerly
surface flow will continue into Friday as a ridge of high pressure
builds from the Plains states to the Mississippi Valley region. The
clear skies, northerly surface winds, and drier airmass will finally
allow for much cooler temperatures tonight, and we expect overnight
lows to range from around 50 to the mid 50s inland, with upper 50s
to lower 60s near the immediate coast. Slightly cooler temperatures
are also anticipated Friday, with highs in the mid 70s to around 80
degrees. /21
SHORT TERM /Friday night Through Sunday night/...An upper trof
advances eastward across the eastern states and into the western
Atlantic on Saturday followed by a large positively upper trof
which develops over the western and north central states during
the remainder of the period. A large surface high shifts out of
the eastern Plains into the eastern states through Saturday, while
two surface lows develop ahead of the developing positively tilted
trof. The first of these will be well to the north (over southern
Manitoba) while the second develops near the Red River valley and
is aided by a series of shortwaves advancing from the Plains. As
the surface low well to the north advances eastward and brings a
trailing cold front to near the mid Mississippi river valley on
Sunday, the surface low near the Red River valley advances
eastward and joins the cold front. This results in a rather large
cold front extending from the eastern Great Lakes to near the
Texas coast on Sunday, which advances a bit further eastward
through Sunday night to just west of the forecast area. This
pattern will support dry conditions over the forecast area through
much of the period, although as the front nears the area Sunday
night there may be a few showers over the northwestern portion of
the area but not enough to support pops. The beginning of the
period will see temperatures near what is supposed to be
seasonable values, then return to what we typically have which is
temperatures several degrees to well above so-called normal
values. Lows Friday night range from the lower 50s inland to near
60 at the coast, then by Sunday night lows range from the lower
60s inland to near 70 at the coast. Highs on Saturday will be
around 80 then for Sunday highs will be mainly in the mid 80s. /29
LONG TERM /Monday Through Thursday/...The positively tilted upper
trof is reinforced by another upper trof advancing out of Canada
into the Great Lakes region, resulting in a meridionally oriented
upper trof over the interior eastern states by Tuesday. The cold
front which was located just west of the forecast area moves
slowly into the forecast area on Monday then finally moves east of
the area Tuesday afternoon. For Monday, will have chance pops
over the western and southern portions of the area and slight
chance pops over south central Alabama, furthest from the slowly
advancing frontal boundary and a possible sea breeze. Chance pops
follow for the entire area Monday night and Tuesday as the front
slowly moves through. The upper trof shifts into the western
Atlantic during the remainder of the period followed by broad
upper ridging building over the southeastern states, and a large
surface high building from the Plains into the eastern states.
Have kept slight chance pops in the forecast for Tuesday night and
Wednesday for the potential of isolated precip due to modest
isentropic lift in the wake of the front. /29
MARINE...A surface ridge of high pressure will continue to build
from the Mississippi and Tennessee Valleys to the Gulf of Mexico
through Saturday. A moderate to occasionally strong offshore flow
will develop tonight, with light to moderate offshore flow expected
during the day Friday. Exercise caution headlines will be needed
tonight over the coastal waters as well as Lower Mobile Bay, the
Mississippi Sound east of Pascagoula, and the Pensacola Bay System.
The surface ridge moves east late this weekend into early next week
as the next cold front slowly pushes from the Plains states toward
the Gulf Coast states. Flow subsequently becomes more easterly
Saturday, then southeasterly Sunday and Monday. Timing of the next
front is still in question, but offshore flow may return next
Tuesday or Tuesday night following the passage of this feature.
/21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.
FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 11, 7:17 AM CDT, 15 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 717 AM CDT Thu Oct 11 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121230- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 717 AM CDT Thu Oct 11 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A high risk for dangerous rip currents will continue along the gulf beaches of Alabama and Northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A high risk for dangerous rip currents will continue along the gulf beaches of Alabama and Northwest Florida through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-121230- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 717 AM CDT Thu Oct 11 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions for small craft can be expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.